Coming off statins

I had to abandon the statins that I was prescribed about four days ago. I already get headaches and they were giving me migraines, especially during the night. I have a four day gap then get one. Even though I have stopped taking them I had a migraine in the early hours . It kept me awake for ages then when I got up this morning I had a bad headache. Has anyone else had this experience. ? I am so lucky I dont have to work as I would be off sick more than I would be there these days. I take amitryptyline to keep headaches at bay but they are not stopping these .

3 Replies

oldestnewest
  • When I was taken off simavastatin (admittedly after being on it for 5.5 months) I was told that it would take a month or so to be clear and liver function return to closed to normal.

    Make sure that you are drinking plenty of water (I've not as part of tea or coffee).

  • What other medicine do you take? One compromise may be to take the minimum dosage. I was asked to take 20 mg per day. I took 10mg and that brought my lipids down to the acceptable range. I read an article in the British Medical Journal which questioned the cholestrol - cardiac disease link. This was a Scandinavian view point. You can try low dosage plus flax seed in steel cut oat porridge. That does help. Not sure who we can trust.

  • Hi Singleblue,sorry to hear that you get migraines and headaches as you take statins.

    I have been taking atorvastatin since I had a heart attack in 2012 with a starting dose of 80 mg.and had very bad muscle problems,cramps and rushes such as when I made a fist my muscles in the hand were frozen and I couldn't re open my hand.But I never got migraines or head aches.over the past years after many unpleasant discussion with my cardiologists and GPs I managed to lower the dose down to 10mg .But now I have recently develop a barrage of allergic reaction to almost all my medications including ramipril,asprin,bisoprolol. Replacement medications such as Candesartan,ticagretor cause the same allergic reactions.I am still to try out crestor and val saran 40 mg on a test to see if I can use them.

    I would appreciate if any board members experience this sort of allergic reactions to any medications mentioned above and what would be a possible solution in case If I have developed allergic reactions to all medications?

    All the best.

You may also like...